Alert archive / South Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 157, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 11, 2006, 9:32 PM MDT for Dewey County, South Dakota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2006, 9:32 PM MDT (03:32 UTC)
- Expired
- Aug 11, 2006, 9:55 PM MDT
- In force
- 23 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County Dewey County, SD
The radar
The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 1:46 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:36 PM MDT, 6 hours 56 minutes earlier.
Area forecast discussion, Aug 11, 2:36 PM MDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 336 PM CDT FRI AUG 11 2006 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT FORECAST CHALLENGES INCLUDED AMOUNT OF MEASURABLE PRECIP SATURDAY EVENING THROUGH MID-DAY SUNDAY AND TEMPS SUNDAY AND MONDAY. CURRENTLY OBSERVING A COLD FRONT POSITIONED IN EASTERN MONTANA MOVING SLOWLY EAST. A DRY LINE FEATURE WAS NOTED IN WESTERN SOUTH DAKOTA...NESTLED IN THE LEE-OF-THE-ROCKIES SURFACE LOW PRESSURE TROF EXTENDING ALL DOWN THE FRONT RANGE. A SHORT WAVE TROF LIFTING OUT OF WYOMING THIS AFTERNOON HAS INITIATED SOME THUNDERSTORMS IN THE VICINITY OF THIS DRY LINE IN THE NEBRASKA PANHANDLE NEAR THE BORDER WITH SOUTH DAKOTA. CAPES ARE RANGING FROM 1500 TO 2000 J/KG ACROSS THE FAR WESTERN ZONES WITH CINH ERODING...NOW DOWN TO A RANGE OF -50 TO -100 J/KG. NOT MUCH CHANGE TO WX/POP GRIDS OR TIMING. THE 12Z NAM/GFS SOLUTIONS ARE CONTINUING TO HAMMER AWAY AT WHAT IS SHAPING UP TO BE A POTENTIALLY FLOODING RAINS EVENT BETWEEN SATURDAY AFTERNOON AND SUNDAY MORNING...WITH PWATS ON THE ORDER OF 2 TO 2.25 INCHES. THE ACTIVITY BEGINS THIS EVENING WITH A SHORTWAVE LIFTING OUT OF WYOMING...PROGGED TO LIFT UP INTO NORTH DAKOTA OVERNIGHT. IT STILL APPEARS THAT ENOUGH MID-LEVEL LIFT ASSOCIATED WITH THIS WAVE COMBINED WITH STEEP MID-LEVEL LAPSE RATES COULD SUPPORT SOME ONGOING TSRA ACTIVITY OVERNIGHT...MAINLY ACROSS THE NORTHERN TIER COUNTIES. THIS EVENING...THE ACTIVITY SHOULD BE MAINLY CONFINED TO THE WEST RIVER COUNTIES /CORSON DOWN TO JONES/ AND SPC HAS POSTED SVR WX WATCH NUMBER 710 TO COVER ANY SUPERCELLS /40- 50KTS OF 0-6KM SHEAR/ THAT DEVELOP OVER WESTERN SOUTH DAKOTA. THUNDERSTORMS ASSOCIATED WITH THIS WAVE SHOULD BE RUMBLING THROUGH MINNESOTA BY SATURDAY MORNING ALLOWING FOR A BRIEF RESPITE BEFORE THIS COLD SLOW-MOVING COLD FRONT FORCES MORE TSRA ACTIVITY BY MID- AFTERNOON ON SATURDAY WHEN THE NEXT S/W TROF LIFTS NEWD ONTO THE NORTHERN PLAINS. THE MAIN SHOW REALLY GETS GOING...THOUGH...SATURDAY NIGHT INTO THE FIRST HALF OF SUNDAY WHEN THE MAIN UPPER LOW PRESSURE SYSTEM AND ITS ASSOCIATED UPPER LEVEL DYNAMICS MOVES ACROSS THE NORTHERN PLAINS. CONTEMPLATED A FLOOD WATCH FOR SATURDAY AFTERNOON THROUGH MID-DAY SUNDAY...BUT DECIDED TO HOLD OFF FOR NOW AND SEE WHAT TSRA ACTIVITY /IF ANY/ WILL SWEEP ACROSS THE FA TONIGHT. NO REAL CHANGES TO DEWPOINT OR WINDS. DID ADJUST DOWN MAX T ON SUNDAY BY A CATEGORY OF TEMPERATURE AS PER +13 TO +15C 850HPAT THERMAL PROGS SHOWING UP IN BOTH THE NAM-WRF AND GFS. .LONG TERM...TUESDAY THROUGH FRIDAY MID RANGE BEGINS TUESDAY WITH UPPER LEVEL RIDGE AXIS OVER THE CENTRAL CONUS...AND SURFACE HIGH PRESSURE IN CONTROL OF OUR WEATHER. RETURN FLOW DOES NOT REALLY SET UP IN EARNEST UNTIL WEDNESDAY AFTERNOON/NIGHT. LOWERED THE TUESDAY NIGHT/WEDNESDAY MORNING POPS AS THERE IS NO REAL SUPPORT FOR THAT SOLUTION IN THE 00 UTC GFS ENSEMBLE OR 12 UTC GFS OPERATIONAL. FOR THURSDAY THROUGH FRIDAY AREAS IN EASTERN SOUTH DAKOTA SHOULD SEE SOME RAINS. AN ACTIVE PATTERN WITH NICE BAROCLINIC ZONE SETTING UP SOUTHWEST TO NORTHEAST ACROSS THE EASTERN CWA. STILL SOME QUESTION AS TO HOW PROGRESSIVE THIS SYSTEM WILL BE. GFS AND ECMWF IN AGREEMENT WITH TIMING AND PLACEMENT OF MAIN SURFACE TROUGH. DGEX IS WAY TOO FAST WITH IT. CONFIDENCE IS THERE FOR PRECIPITATION SOMETIME DURING THE TWO DAYS... WITH 00 UTC GFS ENSEMBLE LOOKING PROMISING. THE QUESTION IS WHEN...SO THE TWO DAYS HAS SLIGHT TO CHANCE POPS. JUST MINOR TWEAKING ON TEMPERATURES AS INHERITED GRIDS LOOKED GOOD. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && DORN/BEHNKE
Hazardous weather outlook, Aug 11, 4:36 AM MDT, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 536 AM CDT FRI AUG 11 2006 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-121045- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 536 AM CDT FRI AUG 11 2006 /436 AM MDT FRI AUG 11 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS CENTRAL SOUTH DAKOTA. A FEW STORMS MAY BECOME SEVERE WITH HAIL AND STRONG WINDS. OVERNIGHT...THUNDERSTORMS ARE POSSIBLE ACROSS EXTREME NORTHERN SOUTH DAKOTA. SEVERE STORMS ARE ALSO POSSIBLE WITH HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR THUNDERSTORMS EXIST THROUGH SUNDAY EVENING...WITH SEVERE STORMS POSSIBLE SATURDAY AFTERNOON AND EVENING. HEAVY RAINFALL IS ALSO POSSIBLE. A CHANCE FOR STORMS ALSO EXISTS WEDNESDAY EVENING AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING ACROSS CENTRAL SOUTH DAKOTA. TT
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 9:00 PM MDT | Severe Thunderstorm Warning | ABR | Dewey | 30 min |
| Aug 11, 11:05 PM MDT | Severe Thunderstorm Warning | ABR | Sully | 40 min |
| Aug 12, 10:30 AM MDT | Flood Watch | ABR | Clark, Codington, Day, Deuel, Grant, Hamlin and 4 more | 25 hr |
| Aug 12, 1:34 PM MDT | Severe Thunderstorm Warning | ABR | Edmunds, Potter, Walworth | 41 min |
| Aug 12, 2:01 PM MDT | Severe Thunderstorm Warning | ABR | Faulk, Potter | 44 min |
| Aug 12, 2:07 PM MDT | Severe Thunderstorm Warning | ABR | McPherson | 38 min |
| Aug 12, 2:18 PM MDT | Severe Thunderstorm Warning | ABR | Edmunds | 27 min |
| Aug 12, 2:21 PM MDT | Severe Thunderstorm Warning | ABR | Marshall | 24 min |
| Aug 12, 2:42 PM MDT | Severe Thunderstorm Warning | ABR | Faulk | 48 min |
| Aug 12, 4:03 PM MDT | Severe Thunderstorm Warning | ABR | Spink | 42 min |
| Aug 12, 4:50 PM MDT | Severe Thunderstorm Warning | ABR | Clark, Spink | 25 min |
| Aug 12, 5:36 PM MDT | Flash Flood Warning | ABR | Roberts | 6 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.